Nevada, 2005

High Wind in Nevada, June 16, 2005

June 16, 2005 · NWS REV · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before the first event at Jun 16, 2:00 PM PST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 16, 2:00 PM PST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
300 PM PDT THU JUN 16 2005

.SHORT TERM...
A DRAMATIC CHANGE IN STORE FROM THE QUIET WEATHER AND NEAR NORMAL
TEMPERATURES AROUND THE AREA TODAY. AN IMPRESSIVE STORM SYSTEM
CENTERED NEAR 45N 135W WILL MOVE SLOWLY EAST TO OFF THE OREGON COAST
BY THURSDAY NIGHT. PRESSURE GRADIENT TIGHTENS AHEAD OF THIS SYSTEM
AS IT APPROACHES. 140 KT JET STREAM ROUNDING THE BACKSIDE OF THE LOW
WILL DIG SOUTH AND NOSE IN ACROSS THE TAHOE AREA BY THURSDAY
AFTERNOON. 700 MB WINDS 45-55 KTS...TIGHT GRADIENT...AND PRECIP
PUSHING UP ON THE WEST SIDE OF THE CREST WILL PRODUCE WINDY
CONDITIONS OVER WRN NV AND THE SIERRA ON THURSDAY. DECIDED TO ISSUE
A HIGH WIND WATCH FOR TOMORROW AFTERNOON AND EVENING FOR WRN NV AND
PORTIONS OF THE SIERRA. DIFFLUENCE IN THE NORTHEAST QUAD OF THE LOW
WILL CLIP FAR NORTHWEST ZONES ON THURSDAY...THEREFORE SHOWERS AND
ISOLATED TSTMS POSSIBLE NORTH OF GERLACH. PRECIP MOVES INTO THE
SIERRA FROM TAHOE NORTH AROUND MIDDAY AND EVENTUALLY SPREADS SOUTH
THURSDAY NIGHT AND EAST OVERNIGHT AS WINDS WEAKEN AND THE ATMOSPHERE
BECOMES LESS STABLE EAST OF THE CREST. PRECIP TOTALS IN THE SIERRA
FROM .25 INCHES TO .75 INCHES...WITH PRECIPITABLE WATERS OF 1.5 TO
2.0 INCHES THROUGH FRIDAY. SNOW LEVELS WILL START FAIRLY
HIGH...ABOVE ALL THE PASSES ON THURSDAY NIGHT...THEN DROP DOWN TO
AROUND OR BELOW 7000 FEET OVERNIGHT THURSDAY AND FRIDAY. COULD SEE A
FEW INCHES OF SNOW AT THE HIGHEST ELEVATIONS BY FRIDAY. CYCLONICALLY
CURVED JET STREAM DROPS SOUTH ACROSS THE TAHOE AREA AND WRN NV
THROUGH SATURDAY...LEAVING A SLIGHT CHANCE OF SHOWERS OR TSTMS ON
THE NORTH SIDE OF THE JET FROM TAHOE NORTH THROUGH SATURDAY. MODELS
HAVE BEEN GRADUALLY PICKING UP ON THE THE HIGH PRECIPITABLE WATER
VALUES COMING IN FROM THE PACIFIC WITH EACH RUN...SO PRECIP VALUES
AND POPS WILL NEED TO BE MONITORED AND POSSIBLY INCREASED IN LATER
SHIFTS.

.LONG TERM...SUNDAY THROUGH WEDNESDAY...
TREND THROUGH THE PERIOD IS FOR UPPER LOW OFF THE NORTHERN CA COAST
TO GRADUALLY FILL AND WEAKEN RESULTING IN INCREASING HEIGHTS AND
WARMING THROUGH THE PERIOD.  ANOTHER UPPER LOW DROPS SOUTHEAST FROM
THE GULF OF AK INTO BRITISH COLUMBIA AND PHASES WITH THE WEAKENED
UPPER TROUGH ALONG THE COAST TUESDAY AND WEDNESDAY. LITTLE CHANGE TO
PREVIOUS FORECAST WITH LINGERING PRECIPITATION LASSEN AND NORTHERN
WASHOE COUNTIES SUNDAY INTO MONDAY. SHOULD BE UNSTABLE ENOUGH THOSE
AREAS FOR AFTERNOON AND EVENING THUNDERSTORMS AND LEFT THIS IN
FORECAST. FOR TUE INTO WED GENERALLY DRY SOUTHWEST FLOW ALOFT WITH
STRONG UPPER HIGH REMAINING OVER THE DESERT SOUTHWEST. CONTINUING
TREND TO RAISE HEIGHTS THROUGH THE PERIOD SO SHOULD SEE TEMPERATURES
AT OR ABOVE NORMAL BY MIDWEEK AND INCREASED MAX TEMPS ACCORDINGLY.
HOLLINGSWORTH

&&

.AVIATION...
ISOLD HIGH BASED TSTMS DEVELOPING OVER SRN MONO AND MINERAL COUNTIES
22Z-04Z. OTRW INCREASING MID AND HIGH LEVEL CLOUDS THROUGH 18Z THUR
WITH LGT TO MODERATE SWLY FLOW BECOMING STRONG SWLY BY 06Z THUR.
PRECIPITATION WITH INCOMING TROUGH WILL BEGIN IN NORTHEAST CA AND NW
NV BY 00Z FRI. HOLLINGSWORTH

.REV WATCHES/WARNINGS/ADVISORIES...
.NV...FLOOD WARNING UNTIL FURTHER NOTICE FOR THE HUMBOLDT RIVER
      ABOVE RYE PATCH RESERVOIR...NVZ004.
      HIGH WIND WATCH NVZ001-005 THURSDAY AFTERNOON AND NIGHT.
.CA...HIGH WIND WATCH CAZ070-073 THURSDAY AFTERNOON AND NIGHT.

&&
Hazardous weather outlook, Jun 16, 5:00 AM PST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
600 AM PDT THU JUN 16 2005

CAZ070>073-NVZ001>005-171400-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-
EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
MINERAL AND SOUTHERN LYON COUNTIES-MONO-NORTHERN WASHOE COUNTY-
SURPRISE VALLEY CALIFORNIA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
600 AM PDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...AND NORTHEASTERN CALIFORNIA..

.DAY ONE...TODAY

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL BRING HIGH WINDS TO
MUCH OF THE AREA BY THIS AFTERNOON AND TONIGHT. AREAS OF BLOWING
DUST AND SAND CAN ALSO BE EXPECTED IN OPEN AREAS AS WINDS INCREASE
THROUGHOUT THE DAY. REFER TO THE HIGH WIND WARNING /WWUS75 KREV
RNONPWREV/ FOR FURTHER INFORMATION.

A FLOOD WARNING CONTINUES FOR THE HUMBOLDT RIVER ABOVE RYE PATCH
RESERVOIR UNTIL FURTHER NOTICE. REFER TO THE FLOOD STATEMENT /WGUS85
KREV RNOFLSREV/ FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES AND ARE ASKED TO REPORT
FLOODING OR SIGNIFICANT CHANGES IN RIVER/STREAM LEVELS TO THE
NATIONAL WEATHER SERVICE.

MCGUIRE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon

When
June 16, 3:45 PM PST
Where
S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.511, -119.499 (the zone’s center; the record gives no point)

A 54 kt (62 mph) wind gust reported at Damonte Ranch High School 5 miles south of Reno.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470606.